Alert archive / Minnesota / Flash Flood Watches in 2007

Flash Flood Watch 1, NWS Twin Cities, MN

May 23, 200710 counties in Minnesota

NWS Twin Cities, MN issued this flash flood watch at May 23, 2007, 10:53 PM CDT for 10 counties in Minnesota. It took effect at May 24, 2007, 4:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 23, 2007, 10:53 PM CDT (03:53 UTC)
In effect from
May 24, 2007, 4:00 AM CDT
Expired
May 24, 2007, 1:20 PM CDT
In force
9 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 93 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KMPX 240353
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1053 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH LATE TONIGHT THROUGH THURSDAY AFTERNOON...

.HEAVY RAIN IS POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST MINNESOTA BEGINNING LATE TONIGHT AND CONTINUING INTO
THURSDAY AFTERNOON. THE POTENTIAL FOR HEAVY RAIN IS ASSOCIATED
WITH AN AREA OF LOW PRESSURE THAT WILL BE MOVING NORTHEAST ALONG A
STATIONARY FRONT STRETCHING FROM SOUTH CENTRAL MINNESOTA THROUGH
WESTERN IOWA. RAIN AMOUNTS OF 2 TO 3 INCHES COULD OCCUR. THIS
WOULD BE ON TOP OF THE 1 TO 2 INCHES THAT FELL ACROSS THE AREA
ON WEDNESDAY.  

MNZ076>078-082>085-091>093-241200-
/O.NEW.KMPX.FF.A.0001.070524T0900Z-070524T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
1053 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH IN EFFECT FROM 4 AM CDT THURSDAY THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND 
  SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL MINNESOTA...BLUE EARTH...FARIBAULT...FREEBORN...LE 
  SUEUR...MARTIN...RICE...STEELE...WASECA AND WATONWAN. IN 
  SOUTHEAST MINNESOTA...GOODHUE.

* FROM 4 AM CDT THURSDAY THROUGH THURSDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS ON THURSDAY COULD BRING 2 TO 3 INCHES
  OF RAIN TO THE AREA. THIS WOULD BE ON TOP OF THE ONE TO 2 INCHES
  OF RAIN THAT FELL ON WEDNESDAY...LEADING TO POTENTIAL FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

RAH
2 follow-up statements
000 
WGUS63 KMPX 241111
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST MINNESOTA...

.HEAVY RAIN IS POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST MINNESOTA THROUGH THIS AFTERNOON. THE POTENTIAL FOR
HEAVY RAIN IS ASSOCIATED WITH AN AREA OF LOW PRESSURE THAT WILL BE
MOVING NORTHEAST ALONG A STATIONARY FRONT STRETCHING FROM SOUTH
CENTRAL MINNESOTA THROUGH WESTERN IOWA. RAIN AMOUNTS OF 2 TO 3
INCHES COULD OCCUR. THIS WOULD BE ON TOP OF THE 1 TO 2 INCHES THAT
FELL ACROSS THE AREA ON WEDNESDAY.

MNZ076>078-082>085-091>093-241915-
/O.CON.KMPX.FF.A.0001.000000T0000Z-070524T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
611 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...
  BLUE EARTH...FARIBAULT...FREEBORN...LE SUEUR...MARTIN...RICE...
  STEELE...WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE.

* UNTIL 4 PM CDT THIS AFTERNOON

* SHOWERS AND ISOLATED THUNDERSTORMS COULD BRING 2 TO 3 INCHES OF
  RAIN TO THE AREA THROUGH THIS AFTERNOON. THIS WOULD BE ON TOP
  OF THE ONE TO 2 INCHES OF RAIN THAT FELL ON WEDNESDAY...LEADING
  TO POTENTIAL FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KAT
000 
WGUS63 KMPX 241820
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
120 PM CDT THU MAY 24 2007

...FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
MINNESOTA IS CANCELED...

.THE THREAT OF ADDITIONAL HEAVY RAINS HAS ENDED ACROSS SOUTH
CENTRAL INTO PORTIONS OF SOUTHEAST MINNESOTA. PERIODS OF SHOWERS
AND PERHAPS A THUNDERSTORM OR TWO WILL CONTINUE THROUGH THE
AFTERNOON...BUT ADDITIONAL RAINS SHOULD BE IN THE QUARTER INCH
RANGE.

MNZ076>078-082>085-091>093-241930-
/O.CAN.KMPX.FF.A.0001.000000T0000Z-070524T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
120 PM CDT THU MAY 24 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND
SOUTHEAST MINNESOTA HAS BEEN CANCELED. 

THE THREAT OF ADDITIONAL HEAVY RAINS HAS ENDED ACROSS SOUTH
CENTRAL INTO PORTIONS OF SOUTHEAST MINNESOTA. PERIODS OF SHOWERS
AND PERHAPS A THUNDERSTORM OR TWO WILL CONTINUE THROUGH THE
AFTERNOON...BUT ADDITIONAL RAINS SHOULD BE IN THE QUARTER INCH
RANGE.

$$
BAP

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at May 23, 6:49 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 23, 6:49 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT WED MAY 23 2007

.AVIATION... /00Z TAF ISSUANCE/
FRONTAL BOUNDARY HAS PUSHED INTO EASTERN AND SOUTH CENTRAL MN
ATTM. SURFACE WAVE OVER SOUTH CENTRAL MN APPEARS SUPPORTED BY
850MB LOW INDICATED BY THE 18Z NAM OVER W CENTRAL IA. THIS FEATURE
MOVES NE DURING THE NEXT 6 HOURS SO THREAT FOR RW/TRW HIGH EAST
AND SOUTH OF MSP. SOME BREAK EXPECTED DURING THE OVERNIGHT HOURS
BUT THEN A STRONGER WAVE WILL MOVE NE ACROSS FAR EASTERN MN AND
WEST CENTRAL WI MID TO LATE AFTERNOON THURSDAY. BROUGHT SHOWERS
AND THUNDERSTORMS BACK INTO STC...MSP...RNH AND EAU DURING THE
MORNING WITH CHANCES FOR RW IN RWF AND AXN.

&&

.PREV DISCUSSION... /ISSUED 402 PM CDT WED MAY 23 2007/

DISCUSSION...
EXPLOSIVE THUNDERSTORM DEVELOPMENT OCCURRING ALONG THE COLD FRONT
THIS AFTERNOON ACROSS THE EASTERN HALF OF THE CWA...WHERE LAPS
INDICATES LIFTED INDICES AROUND -4C AND A SURGE OF MUCAPES
APPROACHING 2000 J/KG. EXPECT THIS ACTIVITY TO MARCH NORTHEASTWARD
INTO THE EARLY EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO SPREAD INTO SOUTHERN MINNESOTA TONIGHT...AND CONSUME
MUCH OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN OVERNIGHT AND
THURSDAY MORNING...AS A STRONG SHORTWAVE EJECTS NORTHEAST INTO THE
UPPER MIDWEST. THE MAIN THREAT FROM THE OVERNIGHT AND THURSDAY
MORNING ACTIVITY WILL BE HEAVY RAINFALL...ESPECIALLY EAST OF A
REDWOOD FALLS TO CAMBRIDGE LINE...TOWARD THE WISCONSIN BORDER.
WIDESPREAD AMOUNTS EXCEEDING ONE INCH BY MID-DAY THURSDAY APPEAR
POSSIBLE...ESPECIALLY FROM FAIRMONT NORTH TO THE TWIN CITIES METRO
AREA. THE PRECIPITATION SHOULD COME TO AN END ACROSS WEST CENTRAL
WI BY THURSDAY EVENING.

ANOTHER LOW WILL FOLLOW ON THE HEELS OF THE AFOREMENTIONED
SYSTEM...WITH SURFACE CYCLOGENESIS PEAKING ON FRIDAY NIGHT INTO
SATURDAY. HIGH CHANCE POPS HAVE BEEN PLACED IN THE 00Z SAT-00Z SUN
TIMEFRAME. UNSEASONABLY COOL TEMPERATURES WILL FOLLOW FOR THE
REMAINDER OF THE MEMORIAL DAY WEEKEND.

AVIATION.../18Z TAF ISSUANCE/
FRONTAL BOUNDARY OVER WESTERN MN IS FORECAST TO MOVE SLOWLY EAST
TO EAST CENTRAL MN LATE TONIGHT AS UPPER LEVEL TROUGH LIFTS
NORTHEAST. SCATTERED TSRA/SHRA ALREADY DEVELOPING ALONG BOUNDARY
LIFTING NORTHEAST AT 27KTS SHOULD MOVE AFFECT MSP/STC/RNH TAFS
EARLY/THROUGH ABOUT. THEN EXPECT DEVELOPMENT TO SHIFT EAST
OVERNIGHT INTO RNH/EAU TAFS AS NEXT MOVE APPROACHES. LATER TONIGHT
WHATEVER CONVECTIVE SYSTEM DEVELOPS TO THE SOUTH ACROSS IA/NE/KS
REGION TO LIFT INTO SOUTHEAST MN MAINLY AFTER 12Z THU. MOD/HEAVY
RAIN A POSSIBILITY AS THE UPPER SYSTEM LIFTS OUT THU MORNING. CIGS
SHOULD ALSO DROP OFF ABRUPTLY/MVFR/ AS WELL AS THE RAIN ARRIVES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/LS
Hazardous weather outlook, May 23, 8:54 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT WED MAY 23 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
250200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
854 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR OVER WEST CENTRAL WISCONSIN AND
SOUTH CENTRAL AREAS OF MINNESOTA OVERNIGHT. THE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THURSDAY AFTERNOON
AND EVENING ACROSS PORTIONS OF EASTERN MINNESOTA AND WEST CENTRAL
WISCONSIN...MAINLY TO THE EAST OF A LINE FROM LAKE MILLE LACS TO
ALBERT LEA. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE
THE MAIN THREATS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND. CONTINUE
TO MONITOR FUTURE FORECASTS OVER THE NEXT COUPLE OF DAYS FOR
DETAILS ON THE WEEKEND STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY.

RAH

In the hours before

Special weather statement, May 23, 7:01 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
701 PM CDT WED MAY 23 2007

WIZ025-027-028-240100-
CHIPPEWA-DUNN-EAU CLAIRE-
701 PM CDT WED MAY 23 2007

...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA...DUNN AND EAU CLAIRE
COUNTIES UNTIL 800 PM CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
MENOMONIE TO 6 MILES SOUTH OF MONDOVI...AND MOVING NORTHEAST AT 65
MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE LAKE WISSOTA...FALL CREEK...
ELK MOUND...AUGUSTA AND ALTOONA.

PEOPLE IN EAU CLAIRE...SOUTHEASTERN DUNN AND SOUTHERN CHIPPEWA
COUNTIES...INCLUDING THE CITIES OF ELK MOUND...ALTOONA...FALL
CREEK...LAKE WISSOTA AND AUGUSTA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, May 23, 7:06 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     FUNNEL CLOUD     2 S BLUE EARTH          43.61N 94.10W
05/23/2007                   FARIBAULT          MN   PUBLIC

            REPORTED BY COUNTY DISPATCH.

&&

AZ
Local storm report, May 23, 7:07 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             NEW ULM                 44.31N 94.46W
05/23/2007  M0.75 INCH       BROWN              MN   TRAINED SPOTTER

0205 PM     TSTM WND DMG     WAYZATA                 44.97N 93.51W
05/23/2007                   HENNEPIN           MN   TRAINED SPOTTER

            1 FT DIAMETER TREE BRANCHES DOWN. 1/4 INCH HAIL.

0210 PM     TSTM WND DMG     PLYMOUTH                45.02N 93.46W
05/23/2007                   HENNEPIN           MN   EMERGENCY MNGR

            DAMAGE TO ROOF OF COMMERCIAL BUILDING ON BOONE AVE N.
            TREES IN NEARBY VICINITY UP TO ONE FOOT DIAMETER WERE
            DOWNED OR BLOW OVER. TIME WAS ESIMATED.

0210 PM     TSTM WND DMG     PLYMOUTH                45.02N 93.46W
05/23/2007                   HENNEPIN           MN   TRAINED SPOTTER

            SEMI TRAILOR TIPPED OVER IN PLYMOUTH AT HIGHWAY 55 AND
            494. SPOTTER SAID HE WITNESSED A DOWNBURST.

0210 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/23/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

0215 PM     TSTM WND DMG     PLYMOUTH                45.02N 93.46W
05/23/2007                   HENNEPIN           MN   AMATEUR RADIO

            CO RD 9 EAST OF 494. POWER LINES DOWN.

0215 PM     HAIL             CRYSTAL                 45.04N 93.36W
05/23/2007  E2.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            MAINLY 1 TO 1.5 INCH STONES. BIGGEST HAIL EGG SIZED.

0215 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/23/2007  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            1 MILE EAST OF HIGHWAY 55 AND 494.

0215 PM     HAIL             MINNETONKA              44.91N 93.50W
05/23/2007  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            BROKEN CAR WINDOWS. 1 TO 2 INCH BRANCHES DOWN.

0225 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  E1.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0225 PM     TSTM WND DMG     BROOKLYN PARK           45.11N 93.35W
05/23/2007                   HENNEPIN           MN   TRAINED SPOTTER

            TREE LIMBS DOWN

0225 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            AT HIGHWAY 169 AND HIGHWAY 81.

0225 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  E2.75 INCH       HENNEPIN           MN   PUBLIC

            BASEBALL SIZED HAIL REPORTED ALONG WITH UNKNOWN WIND
            DAMAGE AT INTERSECTION OF SCHMITT LAKE ROAD AND HIGHWAY
            169. ALSO HALF DOLLAR TO PING PONG SIZED HAIL REPORTED
            NEAR 694 AND 85TH AVENUE.

0226 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  M2.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

            MEASURED AT INTERSECTION OF 73RD AND ZANE.

0230 PM     HAIL             CRYSTAL                 45.04N 93.36W
05/23/2007  E1.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            NEAR CRYSTAL AIRPORT

0230 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            NEAR ZANE AND CO RD 30

0230 PM     TSTM WND GST     ST PAUL                 44.95N 93.10W
05/23/2007  M53.00 MPH       RAMSEY             MN   TRAINED SPOTTER

            MEASURED IN HIGHLAND PARK.

0236 PM     HAIL             SPRING LAKE PARK        45.12N 93.25W
05/23/2007  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0310 PM     HAIL             2 E FOREST LAKE         45.28N 92.94W
05/23/2007  E0.75 INCH       WASHINGTON         MN   TRAINED SPOTTER

            AT MANNING AVENUE AND HIGHWAY 97

0400 PM     TSTM WND DMG     4 NNE BALSAM LAKE       45.51N 92.42W
05/23/2007                   POLK               WI   TRAINED SPOTTER

            TREE DOWN ON 200TH STREET.

0400 PM     TSTM WND DMG     BALSAM LAKE             45.46N 92.45W
05/23/2007                   POLK               WI   TRAINED SPOTTER

            POWER LINES DOWN AT INTERSECTION OF HWY 47 AND 180TH.
            POWER LINES ALSO DOWN AT 190TH AVE AND 136TH ST. TIME WAS
            ESTIMATED.

0425 PM     TORNADO          2 SE WANAMINGO          44.28N 92.76W
05/23/2007                   GOODHUE            MN   PUBLIC

            UNCONFIRMED PUBLIC REPORT OF WEAK TORNADO PICKING UP DUST
            WHILE CROSSING OPEN FIELD 2 MILES SOUTHEAST OF WANAMINGO.
            RELAYED BY COUNTY OFFICIALS.

0504 PM     TSTM WND DMG     HAMMOND                 44.97N 92.44W
05/23/2007                   ST. CROIX          WI   TRAINED SPOTTER

            3-5 INCH BRANCHES DOWN. MEASURED WIND GUST OF 46MPH.

0520 PM     HAIL             HOLLANDALE              43.76N 93.21W
05/23/2007  M0.75 INCH       FREEBORN           MN   LAW ENFORCEMENT

0605 PM     TSTM WND GST     6 N WEYERHAEUSER        45.51N 91.41W
05/23/2007  E58.00 MPH       RUSK               WI   LAW ENFORCEMENT

            NUMEROUS SMALL TREES AND ONE INCH TREE LIMBS SEVERED.

0659 PM     FUNNEL CLOUD     2 S BLUE EARTH          43.61N 94.10W
05/23/2007                   FARIBAULT          MN   PUBLIC

            REPORTED BY COUNTY DISPATCH.

&&

AZ
Local storm report, May 23, 7:29 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
729 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TORNADO          4 S EAU CLAIRE          44.76N 91.49W
05/23/2007                   EAU CLAIRE         WI   PUBLIC

            REPORTED BY RAINFALL OBSERVER C1. TORNADO OCCURRED NEAR
            CEDAR ROAD AND LOWES CREEK.

&&

AZ
Local storm report, May 23, 7:31 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             NEW ULM                 44.31N 94.46W
05/23/2007  M0.75 INCH       BROWN              MN   TRAINED SPOTTER

0205 PM     TSTM WND DMG     WAYZATA                 44.97N 93.51W
05/23/2007                   HENNEPIN           MN   TRAINED SPOTTER

            1 FT DIAMETER TREE BRANCHES DOWN. 1/4 INCH HAIL.

0210 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/23/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

0210 PM     TSTM WND DMG     PLYMOUTH                45.02N 93.46W
05/23/2007                   HENNEPIN           MN   TRAINED SPOTTER

            SEMI TRAILOR TIPPED OVER IN PLYMOUTH AT HIGHWAY 55 AND
            494. SPOTTER SAID HE WITNESSED A DOWNBURST.

0210 PM     TSTM WND DMG     PLYMOUTH                45.02N 93.46W
05/23/2007                   HENNEPIN           MN   EMERGENCY MNGR

            DAMAGE TO ROOF OF COMMERCIAL BUILDING ON BOONE AVE N.
            TREES IN NEARBY VICINITY UP TO ONE FOOT DIAMETER WERE
            DOWNED OR BLOW OVER. TIME WAS ESIMATED.

0215 PM     TSTM WND DMG     PLYMOUTH                45.02N 93.46W
05/23/2007                   HENNEPIN           MN   AMATEUR RADIO

            CO RD 9 EAST OF 494. POWER LINES DOWN.

0215 PM     HAIL             MINNETONKA              44.91N 93.50W
05/23/2007  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            BROKEN CAR WINDOWS. 1 TO 2 INCH BRANCHES DOWN.

0215 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/23/2007  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            1 MILE EAST OF HIGHWAY 55 AND 494.

0215 PM     HAIL             CRYSTAL                 45.04N 93.36W
05/23/2007  E2.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            MAINLY 1 TO 1.5 INCH STONES. BIGGEST HAIL EGG SIZED.

0225 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  E2.75 INCH       HENNEPIN           MN   PUBLIC

            BASEBALL SIZED HAIL REPORTED ALONG WITH UNKNOWN WIND
            DAMAGE AT INTERSECTION OF SCHMITT LAKE ROAD AND HIGHWAY
            169. ALSO HALF DOLLAR TO PING PONG SIZED HAIL REPORTED
            NEAR 694 AND 85TH AVENUE.

0225 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            AT HIGHWAY 169 AND HIGHWAY 81.

0225 PM     TSTM WND DMG     BROOKLYN PARK           45.11N 93.35W
05/23/2007                   HENNEPIN           MN   TRAINED SPOTTER

            TREE LIMBS DOWN

0225 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  E1.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0226 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  M2.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

            MEASURED AT INTERSECTION OF 73RD AND ZANE.

0230 PM     TSTM WND GST     ST PAUL                 44.95N 93.10W
05/23/2007  M53.00 MPH       RAMSEY             MN   TRAINED SPOTTER

            MEASURED IN HIGHLAND PARK.

0230 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
05/23/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            NEAR ZANE AND CO RD 30

0230 PM     HAIL             CRYSTAL                 45.04N 93.36W
05/23/2007  E1.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            NEAR CRYSTAL AIRPORT

0236 PM     HAIL             SPRING LAKE PARK        45.12N 93.25W
05/23/2007  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0310 PM     HAIL             2 E FOREST LAKE         45.28N 92.94W
05/23/2007  E0.75 INCH       WASHINGTON         MN   TRAINED SPOTTER

            AT MANNING AVENUE AND HIGHWAY 97

0400 PM     TSTM WND DMG     BALSAM LAKE             45.46N 92.45W
05/23/2007                   POLK               WI   TRAINED SPOTTER

            POWER LINES DOWN AT INTERSECTION OF HWY 47 AND 180TH.
            POWER LINES ALSO DOWN AT 190TH AVE AND 136TH ST. TIME WAS
            ESTIMATED.

0400 PM     TSTM WND DMG     4 NNE BALSAM LAKE       45.51N 92.42W
05/23/2007                   POLK               WI   TRAINED SPOTTER

            TREE DOWN ON 200TH STREET.

0425 PM     TORNADO          2 SE WANAMINGO          44.28N 92.76W
05/23/2007                   GOODHUE            MN   PUBLIC

            UNCONFIRMED PUBLIC REPORT OF WEAK TORNADO PICKING UP DUST
            WHILE CROSSING OPEN FIELD 2 MILES SOUTHEAST OF WANAMINGO.
            RELAYED BY COUNTY OFFICIALS.

0504 PM     TSTM WND DMG     HAMMOND                 44.97N 92.44W
05/23/2007                   ST. CROIX          WI   TRAINED SPOTTER

            3-5 INCH BRANCHES DOWN. MEASURED WIND GUST OF 46MPH.

0520 PM     HAIL             HOLLANDALE              43.76N 93.21W
05/23/2007  M0.75 INCH       FREEBORN           MN   LAW ENFORCEMENT

0605 PM     TSTM WND GST     6 N WEYERHAEUSER        45.51N 91.41W
05/23/2007  E58.00 MPH       RUSK               WI   LAW ENFORCEMENT

            NUMEROUS SMALL TREES AND ONE INCH TREE LIMBS SEVERED.

0659 PM     FUNNEL CLOUD     2 S BLUE EARTH          43.61N 94.10W
05/23/2007                   FARIBAULT          MN   PUBLIC

            REPORTED BY COUNTY DISPATCH.

0722 PM     TORNADO          4 S EAU CLAIRE          44.76N 91.49W
05/23/2007                   EAU CLAIRE         WI   PUBLIC

            REPORTED BY RAINFALL OBSERVER C1. TORNADO OCCURRED NEAR
            CEDAR ROAD AND LOWES CREEK.

&&

AZ
Special weather statement, May 23, 7:40 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT WED MAY 23 2007

MNZ069-070-076>078-084-085-240145-
DAKOTA-GOODHUE-LE SUEUR-RICE-SCOTT-STEELE-WASECA-
740 PM CDT WED MAY 23 2007

...SIGNIFICANT WEATHER ALERT FOR DAKOTA...SCOTT...GOODHUE...LE
SUEUR...RICE...WASECA AND STEELE COUNTIES UNTIL 845 PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS FROM NEAR WASECA TO STEELE CENTER. THE STORMS
WERE MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE ZUMBROTA...WATERVILLE
...SHAKOPEE...SAVAGE...ROSEMOUNT...NORTHFIELD...NEW RICHLAND...NEW
PRAGUE...MORRISTOWN...MONTGOMERY...MEDFORD...LONSDALE...LAKEVILLE...
KENYON...JANESVILLE...FARMINGTON...CANNON FALLS...AND APPLE VALLEY.

BE PREPARED TO MOVE INDOORS AND STAY AWAY FROM WINDOWS...IF
THREATENING WEATHER APPROACHES YOUR AREA.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:11 PM CDTTornado WarningMPXFaribault19 min

Nearby

Flash Flood Watches in Minnesota, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.